Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 182, NWS San Francisco Bay Area, CA

September 5, 2018

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 5, 2018, 8:52 PM PDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2018, 8:52 PM PDT (03:52 UTC)
Expired
Sep 5, 2018, 11:00 PM PDT
In force
2 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

201 
WHUS76 KMTR 060352
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco Bay Area
852 PM PDT Wed Sep 5 2018

PZZ530-060600-
/O.NEW.KMTR.SC.Y.0182.180906T0352Z-180906T0600Z/
San Pablo Bay Suisun Bay The West Delta and San Francisco Bay
North of the Bay Bridge-
852 PM PDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

The National Weather Service in San Francisco has issued a Small
Craft Advisory, which is in effect until 11 PM PDT this evening.

* WINDS...Southwest 15 to 25 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ570-061200-
/O.CON.KMTR.SC.Y.0181.180906T2200Z-180907T1000Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
852 PM PDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO
3 AM PDT FRIDAY...

* WINDS...Northwest 15 to 20 kt with gusts up to 25 kt.

* SEAS...5 to 7 feet.

$$

PZZ540-061200-
/O.CON.KMTR.SC.Y.0181.180906T2200Z-180907T1000Z/
Point Arena To Point Reyes To 10 nm-
852 PM PDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO
3 AM PDT FRIDAY...

* WINDS...Northwest 15 to 20 kt with gusts up to 30 kt.

* SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ565-061200-
/O.CON.KMTR.SC.Y.0181.180906T2200Z-180907T1000Z/
Point Pinos To Point Piedras Blancas To 10 nm-
852 PM PDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO
3 AM PDT FRIDAY...

* WINDS...Northwest 10 to 20 kt with gusts up to 25 kt.

* SEAS...5 to 7 feet.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 4:59 PM PDT, 3 hours 53 minutes earlier.

Area forecast discussion, Sep 5, 4:59 PM PDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
459 PM PDT Wed Sep 5 2018

.SYNOPSIS...The marine layer and onshore flow will weaken slightly
through late week as high pressure builds over the region. This will
allow for inland warming with temperatures climbing back to above
seasonal averages, peaking on Friday. An upper level trough is then
forecast to impact the region early next week and result in a coo-
down.

&&

.DISCUSSION...as of 01:35 PM PDT Wednesday...A deep marine layer
and onshore flow has allowed for low clouds to remain in place
along our entire coast, into the coastal North Bay, through the
Golden Gate Bridge and around the Monterey Bay. This has held
temperatures down in these areas with inland areas also similar to
a few degrees cooler compared to 24 hours ago. Forecast maximum
high temperatures in areas of cloud cover may be a bit too high
and may need to be lowered if cloud cover does not mix out.

Given the above, look for extensive cloud cover once again region-
wide this evening as stratus spread inland into the valleys this
evening and overnight. While confidence is low, coastal drizzle may
be possible overnight as the marine layer compresses slightly. As
high pressure south of the region over the Pacific builds northward
and toward the coast on Thursday, a slight warming trend is forecast
for the interior. A more robust warming is likely on Friday as the
ridge strengthens and marine influence/onshore flow weakens. This
should allow for inland temperatures to warm back above seasonal
averages into the 80s and 90s while coastal areas warm into the 60s
and 70s. Cannot rule out our warmest interior areas reaching to
around 100 deg F by Friday afternoon. Temperatures moderate slightly
for the weekend yet will remain warm to very warm across the
interior.

Medium range guidance are now indicating a deeper mid/upper level
trough will drop southward down the Pacific Northwest coast and
across our region sometime early next week. This would bring a
cooling with temperatures falling back below seasonal averages by
Tuesday and Wednesday of next week. If this hold true, the marine
layer may very well mix out and result in less widespread cloud
cover each afternoon. If this occurs, temperatures may be more
uniform region wide as warming could occur near the coast. Aside
from the potential for coastal drizzle the next few nights, dry
weather conditions are likely to persist through the forecast
period.

&&

.AVIATION...as of 4:45 PM PDT Wednesday...Ft Ord Profiler shows
the marine layer has deepened to over 2000 feet this afternoon.
The onshore gradients have increased as well. This suggests an
earlier return of stratus to the SFO Bay Area tonight. Because the
onshore gradients are northwest instead of west clouds will not
come in super early. Current thinking is around 06Z for cigs into
SFO and the approach.

Vicinity of KSFO...MVFR after 06Z. West winds to 18 kt through
04Z.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...MVFR ceilings have persisted all day
and based on satellite imagery clearing is not likely. Bases will
be higher tonight due to a deeper marine layer. MVFR cigs may
barely drop into IFR range after 04Z.

&&

.MARINE...as of 04:45 PM PDT Wednesday...Light winds will continue
to prevail over the coastal waters  into Thursday before northwest
winds increase late week. Light  northwest seas overnight with
heights 5 to 7 feet at 9 to 10  seconds.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...NONE.

&&

PUBLIC FORECAST: RGass
AVIATION: W Pi
MARINE: Rowe

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:33 AM PDTSmall Craft AdvisoryMTR15 days

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.